The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

B12 jab


#1

Does anyone else get B12 jabs? I have been getting them for several years now. I notice that after the B12 jab and for up to 2 weeks after I get a worsening of symptoms. More migraine, definitely more vertigo. Has anyone else experienced this?
Thanks
Christine


#2

Hi Christine, I do not get B12 shots but I do have consistently high B12 numbers (well above the reference range). The only B12 supplements that I get are in my Fintstones multivitamin…my Dr cant explain why my B12 is so high but I have been wondering if that is part of my issue. I was wondering if I had an absorption problem but the Dr doesnt seem concerned. Ben


#3

Hi Ben,

Well I dont know if constant high B12 can cause trouble, but I have kept a diary for years and been receiving these shots every 3 months and every time for one to two weeks after, I feel rotton. Vertigo, migraines , nausea, loose bowels, and really sluggish tired. I have a friend who has all the same problems as us and she has over the range B12 like you.

Having said that, mine is usually low and even with the jabs is only mid range but definitely go downhill after the jab.

Christine


#4

Hmm, this is weird. I’ve only had one B12 test, but at that one I had 667 pmol/L (ref range 120-700) so definitely upper range. Despite that, I read something about higher levels being even better, so I tried sublingual tablets (this was probably quackery advice, I realize now, though) at 500 µg and noticed no difference, better or worse, so I’ve stopped taking them quite a while ago. I have wondered whether the quite high level could be bad or not… I’ll probably ask for another B12 test at my next blood draw (I have quite a few things I want tested by now!).


#5

Hi. Have you thought of not going for the jabs?


#6

Vitamin B12 injections are regularly given to people who suffer from pernicious anaemia (my grandfather was one such) and we have a male friend who has them every 12 weeks for same. Interestingly he gets dizzy quite alot as they wear off towards the next jab due date, has his jab and is fitting fight again. He’s no MAVer but he’s nearly 80 and walks four or five miles almost every day! Helen


#7

Hi. This is interesting. I had my B12 levels checked in August and they were 785ng/L (UK range 200-900) so I stopped a supplement that had it in, although it was a low dose. Just got another supplement with it in. Feel awful with it or without! Serum folate was above range, but they said it ‘has no clinical implications’. Vitamin D was low but been diagnosed with parathyroid disease and awaiting operation.The vitamin thing fascinates me because it might mean you have too much or not absorbing it so the level is inaccurate! How can you tell? R.


split this topic #8

7 posts were split to a new message: Creating a personal diary